Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 13, NWS Tallahassee, FL

June 28, 2022Madison County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jun 28, 2022, 4:57 PM EDT for Madison County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2022, 4:57 PM EDT (20:57 UTC)
Expired
Jun 28, 2022, 5:39 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Madison County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1139 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WGUS52 KTAE 282057
FFWTAE
FLC079-282230-
/O.NEW.KTAE.FF.W.0013.220628T2057Z-220628T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
457 PM EDT Tue Jun 28 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Madison County in Big Bend Florida...

* Until 630 PM EDT.

* At 457 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 3 inches of 
  rain have fallen in the last 1 Hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison and Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3055 8350 3056 8338 3036 8333 3036 8346

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
1 follow-up statement
805 
WGUS72 KTAE 282139
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
539 PM EDT Tue Jun 28 2022

FLC079-282149-
/O.CAN.KTAE.FF.W.0013.000000T0000Z-220628T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison FL-
539 PM EDT Tue Jun 28 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MADISON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

LAT...LON 3055 8350 3056 8338 3036 8333 3036 8346

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:32 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 28, 4:32 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
432 PM EDT Tue Jun 28 2022

...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING TOMORROW...

.NEAR TERM [Through Wednesday]...

For tonight, lingering showers with isolated thunder are possible
given that enough instability and moisture hangs around despite the
loss of daytime heating. A weak upper trough sliding off the Mid-
Atlantic states leaves behind a stagnant frontal boundary over the
region to start the near term. Remnant impulses embedded within the
flow aloft interacts with the front in a richly moist airmass to
help redevelop widely scattered showers and thunderstorms tomorrow.
The primary concerns are heavy rainfall, gusty/erratic winds, and
lightning. Isolated severe gusts are also possible, mainly from
water-loading wet microbursts.

Convection looks to get going initially over the Gulf in the
morning, then spread inland with the seabreeze, followed by
additional development from outflow boundary collisions. Storms may
congeal around the I-75 corridor late afternoon/early evening into a
large mass and push southwest towards I-10. This convective
evolution could increase severe potential, or at least reinforce the
gusty wind/heavy rain threat. Currently the only risk we are under
is a Marginal (level 1 of 5) for Excessive Rainfall by WPC -- valid
12Z Wednesday to 12Z Thursday. See the Hydrology section below for
more details.

Given the expected considerable cloud cover and high probabilities
of precipitation, high temperatures are forecast to range from the
upper 80s to low 90s. However, the increased humidity off the warm
Gulf waters pushes heat indices to the low 100s. Morning lows are
expected to be in the muggy low to mid 70s.

.SHORT AND LONG TERM [Wednesday Night Through Tuesday]...

The wet pattern continues through much of the short/long term period
thanks to the plentiful moisture staying in place. Daily chances for
showers and thunderstorms are in the forecast through the holiday
weekend. However, convection should have more of a typical
summertime diurnal component via the seabreeze as a ridge builds
over the region. Otherwise, very warm and humid conditions prevail.
High temperatures tap out in the upper 80s to low 90s while lows
merely drop to the low 70s away from the immediate coast.

&&

.AVIATION...
[Through 18Z Wednesday]

KTLH cigs have improved to VFR this afternoon, with VFR
conditions remaining for the other terminals. Starting to see
isolated -SHRA/-TSRA south of the terminals, with computer models
hinting at further development later today. This activity could
infringe upon the terminals in a scattered manner, resulting in
the potential for moderate to heavy rainfall /and a brief period
of limited VIS/. Have elected to maintain a -SHRA/-TSRA mention
throughout the terminals, and tried to time when the precip
activity would affect the terminals. By early evening, the precip
activity should be near/across the northern terminals before
dissipating. Southerly winds will become variable overnight.

&&

.MARINE...

Generally favorable boating conditions prevail over the next few
days outside of thunderstorms. South to southeast winds at 15 knots
or less are forecast through Sunday. Occasional nocturnal surges
could produce locally higher winds and seas.

&&

.FIRE WEATHER...

Hazardous fire weather is not expected over the next few days thanks
to a wet pattern persisting through the work week. The only concerns
are low afternoon dispersions for portions of the Tri-state area,
and gusty/erratic winds from thunderstorms. East to southeast winds
prevail away from convection.

&&

.HYDROLOGY...

An unseasonably moist airmass keeps a wet pattern in place over the
next few days. A Marginal Risk (level 1 of 5) for Excessive Rainfall
continues for nearly the entire service area tomorrow. This outlook
implies that localized flooding in possible, particularly for urban
locations, poor-drainage basins, and low-lying areas. Spots with
saturated soils from antecedent precipitation are vulnerable as
well. The QPF through early next week have increased to widespread
2-3 inches (locally higher amounts possible).

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  90  74  92  73 /  20  50  50  50  30
Panama City   75  87  76  89  75 /  30  70  50  50  20
Dothan        72  89  72  87  72 /  40  60  50  60  30
Albany        73  91  73  90  74 /  40  80  50  50  30
Valdosta      74  90  72  90  72 /  40  80  50  60  20
Cross City    73  93  72  93  73 /  40  60  40  50  30
Apalachicola  78  89  78  88  76 /  20  60  50  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Bowser
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3

In the hours before

Special weather statement, Jun 28, 3:15 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Tue Jun 28 2022

FLZ016-017-281945-
Gadsden FL-Leon FL-
315 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of southeastern Gadsden
and southwestern Leon Counties through 345 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee Comm College, or 9 miles south of Midway, moving
northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midway, Tallahassee, Tallahassee Comm College, Doak Campbell Stadium,
Florida State University, Springsax Park, Lake Bradford, Lake
Talquin, Leon Sinks, Andrew, Gaither Community Center, Lake Munson,
Bragg Stadium, Eight Mile Pond, Fort Braden, Tallahassee Coml
Airport, Innovation Park, Tallahassee Regional A/P, Helen and Mission
San Luis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3048 8462 3058 8435 3035 8426 3030 8436
      3030 8448
TIME...MOT...LOC 1915Z 146DEG 10KT 3036 8440

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 28, 3:39 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
239 PM CDT Tue Jun 28 2022

FLZ007>011-108-282030-
Central Walton FL-Holmes FL-South Walton FL-Jackson FL-
North Walton FL-Washington FL-
239 PM CDT Tue Jun 28 2022

...Strong thunderstorms will impact portions of western Jackson,
central Walton, Holmes and Washington Counties through 330 PM CDT...

At 239 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Marianna to 9 miles
northeast of Santa Rosa Beach. Movement was northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, Graceville, De Funiak Springs, Bonifay, Marianna,
Eglin Air Force Base, Bradford, Union, Live Oak, Freeport,
Cottondale, Ponce De Leon, Alford, Caryville, Wausau, Westville,
Ebro, Campbellton and Oakwood Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3073 8635 3100 8550 3100 8531 3066 8518
      3037 8613 3039 8610 3040 8612 3042 8612
      3042 8614 3043 8612 3043 8615 3044 8616
      3046 8616 3047 8613 3046 8618 3050 8620
      3049 8620
TIME...MOT...LOC 1939Z 152DEG 17KT 3070 8530 3043 8610

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 28, 3:43 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Tue Jun 28 2022

FLZ016-017-282015-
Gadsden FL-Leon FL-
343 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of central Gadsden and
southwestern Leon Counties through 415 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Midway, Havana, Tallahassee, Greensboro, Gretna, Freemont,
Lake Talquin, Littman, Douglas City, Andrew, Florence, Scotland,
Gibson, Fort Braden, Tallahassee Coml Airport, Santa Clara, Shady
Rest, Quincy Airport and Wetumpka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3040 8438 3035 8457 3058 8479 3065 8435
TIME...MOT...LOC 1943Z 152DEG 17KT 3043 8452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 28, 4:10 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Tue Jun 28 2022

FLZ018-019-028-282100-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
410 PM EDT Tue Jun 28 2022

...Strong thunderstorms will impact portions of Jefferson and Madison
Counties through 500 PM EDT...

At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Suwannee River State Park
to 13 miles south of Monticello. Movement was north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Madison, Greenville, Lee, Alma, Ebb, Lamont, Hamburg,
Eridu, Nash, Thomas City, Drifton, Casa Blanco, Waukeenah, Wacissa,
Hanson, Wacissa Springs, Sirmans, Lake Miccosukee and Moseley Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3029 8405 3052 8404 3052 8398
      3055 8398 3059 8400 3064 8401 3058 8326
      3055 8326 3052 8324 3047 8324 3046 8322
      3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2010Z 196DEG 9KT 3036 8327 3036 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 28, 4:24 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
424 PM EDT Tue Jun 28 2022

FLZ016-GAZ156-282100-
Gadsden FL-Decatur GA-
424 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of northwestern Gadsden
and southwestern Decatur Counties through 500 PM EDT...

At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Greensboro, Chattahoochee, Gretna, Littman, Juniper, Douglas
City, Mount Pleasant, Hardin Heights, Rosedale, Recovery, Faceville,
Santa Clara, Hardaway, Jinks, Sycamore, Quincy Airport, Sawdust and
River Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3084 8462 3059 8450 3050 8468 3053 8480
      3053 8482 3054 8488 3060 8488 3060 8492
      3061 8492 3062 8491 3064 8491 3065 8489
      3066 8489 3070 8486 3071 8486
TIME...MOT...LOC 2024Z 146DEG 11KT 3061 8464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 28, 4:32 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM CDT Tue Jun 28 2022

ALZ068-282100-
Geneva AL-
332 PM CDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of Geneva County
through 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartford, or 9 miles east of Geneva, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Hartford, Slocomb, Samson, Malvern, Coffee Springs, Black,
Chancellor, Kellys Crossroads, Lytle, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Hendrix Crossroad, Light, Somerset,
Earlytown, Hacoda, Spears and Pera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3119 8613 3118 8612 3119 8611 3120 8599
      3120 8549 3100 8549 3100 8619 3119 8619
TIME...MOT...LOC 2031Z 159DEG 13KT 3109 8572

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:23 AM EDTRip Current StatementTAEFranklin20 hr
Jun 28, 8:13 AM EDTSpecial Weather StatementTAEWakulla32 min
Jun 28, 8:45 AM EDTSpecial Weather StatementTAEWakulla30 min
Jun 28, 9:51 AM EDTSpecial Weather StatementTAEWakulla24 min
Jun 28, 10:20 AM EDTSpecial Weather StatementTAEWakulla25 min
Jun 28, 1:03 PM EDTSpecial Weather StatementTAEWakulla27 min
Jun 28, 1:18 PM EDTSpecial Weather StatementTAEGulf27 min
Jun 28, 1:53 PM EDTSpecial Weather StatementTAEBay37 min
Jun 28, 2:02 PM EDTSpecial Weather StatementTAEBay28 min
Jun 28, 2:06 PM EDTSpecial Weather StatementTAEBay24 min
Jun 28, 2:17 PM EDTSevere Thunderstorm WarningTAEBay17 min
Jun 28, 2:33 PM EDTSpecial Weather StatementTAEBay27 min
Jun 28, 2:37 PM EDTSpecial Weather StatementTAELeon38 min
Jun 28, 2:45 PM EDTSpecial Marine WarningTAE83 min
Jun 28, 2:49 PM EDTSpecial Weather StatementTAEBay41 min
Jun 28, 3:08 PM EDTSpecial Weather StatementTAEWalton37 min
Jun 28, 3:11 PM EDTSpecial Weather StatementTAEWashington49 min
Jun 28, 3:15 PM EDTSpecial Weather StatementTAELeon30 min
Jun 28, 3:39 PM EDTSpecial Weather StatementTAEHolmes, Walton, Washington51 min
Jun 28, 3:43 PM EDTSpecial Weather StatementTAEGadsden32 min
Jun 28, 4:03 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington57 min
Jun 28, 4:10 PM EDTSpecial Weather StatementTAEJefferson, Madison50 min
Jun 28, 4:24 PM EDTSpecial Weather StatementTAEGadsden36 min
Jun 28, 4:39 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison27 min
Jun 28, 4:52 PM EDTAreal Flood AdvisoryTAEJefferson, Madison48 min
Jun 28, 6:24 PM EDTSpecial Weather StatementTAELafayette36 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.